|cd4 count has not improved in 9 months on Atripla
May 13, 2012
I was diagnosed with Aids while in the hospital last June with PCP Pneumonia. I was put on Atripla in July with a CD4 count of 9. I have raised the level to the 150's and it has never been higher. I take my meds religiously,started a support group at my church and try to exercise and eat as healthy as disability payments allow. I'm 59 now and am also on Bactrim and Azithromiacian as a prevenative for opportune infections but im starting to get worried. I feel better than when I was sick and live an active life but the stress of my numbers not climbing worries me. Also the long term affect of the antibiotics I here is hard on your body. Do you think it's time for a medication change? My viral load is low but has only been nondetectable one time about 6 months ago. Suggestions??
| Response from Dr. Holodniy
The lower your CD4 count is, the longer and slower it will be for your CD4 count to rise. We have seen people in your situation continue to have slow CD4 count increases over years. You don't indicate what your viral load level is. If it is persistently low and detectable, it may require a change or modification in your HIV treatment. If your CD4 count is consistently at the 150 range, you may be able to stop the azithromycin now, but you will have to continue with the Bactrim until your CD4 count is consistently above 200.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- White Spots After Getting Head Worried I Have HIV
- How Long Does The Hepatitis A Vaccine Work?
- How To Completely Get Rid Of Vaginal Discharge?
- Are Painful Swollen Lymph Nodes In Back Of Head Sign Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.